| Model Number |
8.0 MM FLIP CUTTER II |
| Medical Device Problem Code |
Physical Resistance/Sticking (4012)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/01/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
This 3500a record is submitted to comply with an fda 483 inspectional observation issued to arthrex inc on may 5, 2023.Arthrex has reassessed the reportability decisions made on historical complaint records using revised criterion.This 3500a document is a result of the reassessment.Complaint confirmed.One unpackaged ar-1204af-80 flipcutter ii (no batch indicator present) was received for investigation.Functional testing identified that the cutting tip at the distal end of the shaft was not able to be flipped as intended.Further visual inspection revealed that the actuator tube weld at the handle had cracked, accounting for the lack of functionality witnessed.The observed condition is most likely the result of prying/leveraging forces applied to the shaft during use.
Event or Problem Description
It was reported that during an arthroscopic surgery the flipcutter did not trigger.There was no harm for patient, operator or third party reported.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.